Alert archive / Kansas / Wind Chill Advisories in 2014
Wind Chill Advisory 8, NWS Topeka, KS
NWS Topeka, KS issued this wind chill advisory at Dec 30, 2014, 6:00 AM CST for Cloud County, Republic County, Washington County, Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 6:00 AM CST (12:00 UTC)
- Expired
- Dec 30, 2014, 10:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
Counties Cloud County, KS, Republic County, KS, Washington County, KS
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 0.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
849 WWUS43 KTOP 301200 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 600 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL KANSAS... .A FRIGID AIR-MASS WILL CONTINUE TO MOVE SOUTHWARD ACROSS NORTH CENTRAL KANSAS THIS MORNING. NORTH WINDS WILL CONTINUE AT 15 TO 20 MPH WITH GUSTS TO 30 MPH DURING THE MORNING HOURS. THE COMBINATION OF COLD TEMPERATURES AND WIND SPEEDS WILL PRODUCE WIND CHILL INDICES IN THE 15 TO 20 BELOW ZERO RANGE THROUGH THE 10 AM THIS MORNING. KSZ008-009-020-301600- /O.NEW.KTOP.WC.Y.0008.141230T1200Z-141230T1600Z/ REPUBLIC-WASHINGTON-CLOUD- INCLUDING THE CITY OF...CONCORDIA 600 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES...15 TO 20 BELOW ZERO. * TIMING...THROUGH 10 AM. * IMPACTS...EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. && $$
1 follow-up statement
134 WWUS43 KTOP 301554 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 954 AM CST TUE DEC 30 2014 KSZ008-009-020-301700- /O.EXP.KTOP.WC.Y.0008.000000T0000Z-141230T1600Z/ REPUBLIC-WASHINGTON-CLOUD- INCLUDING THE CITY OF...CONCORDIA 954 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. TEMPERATURES REMAIN VERY COLD TODAY...HOWEVER WIND CHILL VALUES HAVE RISEN ABOVE ADVISORY CRITERIA AND THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 10AM. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 5:30 AM CST, 30 minutes earlier.
Area forecast discussion, Dec 30, 5:30 AM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 530 AM CST Tue Dec 30 2014 ...Update to aviation forecast discussion... .SHORT TERM...(Today and Tonight) Issued at 338 AM CST TUE DEC 30 2014 A weak shortwave trough was filling as it lifts northeast across eastern KS. The longer wave length trough extending from the upper Midwest southwest into the southwestern US will begin to shear out with a closed upper low forming across southern NV. Most of the the mid level ascent will shift northeast across the upper MS river valley and Great Lakes states. The light snow and flurries across the CWA was due in part to weak isentropic lift at the 270 theta level. The light snow across the southwest counties may accumulate a dusting with some areas up to a half inch through the early to mid morning hours. Stronger CAA will cause the low-level to dry bringing an end to the flurries from northeast to southwest across the CWA through the mid and late morning hours. The flurries may linger into the afternoon hours across the western counties as weak isentropic lift continues. Low-level CAA will continue to bring a much colder airmass, located across the northern and central plains, southward across the CWA through the day. Temperatures north of I-80, across eastern NE were in the 1 to 8 below zero range at 200 AM this morning. Temperatures this morning will drop to around 5 degrees across republic, Washington and cloud counties. North winds will continue to be 10 to 15 MPH with higher gusts. There may be a few hours from 6 AM through 10 AM where wind chill indices may flirt with 15 degree below zero mark across Republic, Washington and Cloud counties. Most areas across northeast and north central KS will see wind chill indices in the 8 to 13 below zero range this morning. Wind chill indices across east central KS will range from zero to 5 below zero this morning. The cloud cover will begin to break up from northeast to southwest across the CWA during the mid morning hours and into the late afternoon hours across the southwest counties of the CWA. Highs will struggle to reach around 10 degrees across north central KS with most area only reaching the teens. Tonight, skies will become mostly clear across northeast KS where low may dip just below zero along the NE border. A few more mid clouds may keep temperatures just above zero across the western counties of the CWA. temperatures will drop into the mid to upper single digits across east central KS. Winds will drop below 5 MPH during the mid and late evening hours, thus wind chill indices will remain in the 5 to 12 degree below zero range through the night. .LONG TERM...(Wednesday through Monday) Issued at 338 AM CST TUE DEC 30 2014 Tomorrow the surface high pressure pushes into the southern plains allowing westerly flow to become established. This will warm temperatures by a few degrees, but still below normal with highs in the upper 10s and lower 20s. Towards the end of the week highs reach the 30s and lows reach the 20s. The next storm system will sit and spin over the southwest US for a few days before ejecting into the plains. Ahead of that system temperatures continue to rise as southerly flow increases. With this system cut off from the main flow it does not appear to be particularly strong. A weak surface inflection tracks south of the area, which will keep the surface winds easterly. This will help to maintain a sub freezing surface layer at night as the shortwave progresses across the region Friday night. There is still model disagreement regarding the strength and track of the shortwave. This will play big role on how far north precip will occur in northeast KS. At the moment all the models do depict a warm nose spreading northward into the area. Therefore have introduced the possibility of sleet and possibly freezing rain in far east central KS where temperatures may be warm enough for complete melting. Given the progressive nature of this system do not expect a prolonged period of icing. The only area that seems to avoid the warm nose for now is north central KS where chances for any precip are already low. Another concern for Saturday will be how warm the surface will get during the day time hours. With highs in the mid to upper 30s Saturday have added a mention of a mixture of rain. Behind the departing system northwest flow aloft becomes dominate keeping the area dry and with seasonable temps. && .AVIATION...(For the 12Z TAFs through 12Z Wednesday Morning) Issued at 528 AM CST TUE DEC 30 2014 VFR conditions are expected throughout the entire period. Ceilings have begun to lift this morning from MVFR to VFR, and are expected to continue to improve throughout the period. North winds will remain around 12-15KT throughout the day until 06Z tomorrow when they begin to taper off. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Gargan LONG TERM...Sanders AVIATION...Heller
Hazardous weather outlook, Dec 30, 3:49 AM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 349 AM CST TUE DEC 30 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-311000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 349 AM CST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. VERY COLD WIND CHILLS OF ZERO TO NEAR 15 BELOW ZERO WILL BE POSSIBLE ACROSS THE AREA TONIGHT... WITH THE COLDEST READINGS NEAR THE NEBRASKA BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. VERY COLD WIND CHILLS OF ZERO TO NEAR 15 BELOW ZERO ARE ONCE AGAIN EXPECTED ACROSS THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. ANOTHER STORM SYSTEM MAY BRING A MIX OF FROZEN PRECIPITATION TO THE AREA FRIDAY AFTERNOON INTO SATURDAY. THERE REMAINS UNCERTAINTY ON THE TRACK OF THIS STORM SYSTEM SO STAY TUNED TO LATER FORECAST UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:20 PM CST | Wind Chill Advisory | TOP | Clay, Cloud, Marshall, Ottawa, Pottawatomie, Republic and 2 more | 18 hr |
Nearby
Wind Chill Advisories in Kansas, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.